Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suggest treatment for atrophic vaginitis

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
I am in perimenopause and was using a pea-sized amount of Estrace cream nightly for about 3 weeks. It seemed to start healing the external tissues and reduce urinary urgency, but I seemed to have burning at application site (likely from propylene glycol). I've changed to a compounded estradiol suppository - 1 mg - to take 2 times a week. I went about 5 days with no estrace cream before starting the suppository. It does not seem to be helping much yet. Can I use it more frequently to start? How long should it take for improvement in vaginal dryness and urinary urgency? thanks. Oops - I should say that I used the suppository twice so far - once on Thursday night and once last night, with no real improvement noted yet. Can I use it more than twice a week at this dose? How long to feel improvement?
Posted Sat, 22 Feb 2014 in Women's Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: 4months for full benefits! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this atrophic vaginitis and all the symptoms you have reported. the drug dosage is okay and it seems too early to expect full benefits. It generally takes about 4months to see the full benefits of this. I will suggest that you exercise some patience and give it sometime to work fully. I will not recommend that you increase the frequency right now. This is the recommended dosing plan. I hope this addresses your query fully. I wish you well and pray that you exercise some patience before we get to evaluate the treatment for possible adjustments if need be.Feel free to ask for more clarifications and information if need be. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor